Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


CD4 jumps and plummets. Why?
May 23, 2009

I was dx w/ HIV at 196 in 4/07, at the time I was also dx'd w/ CNS non-Hodgkin's lymphoma, Stage IVc, but i went through aggressive CHOP chemo w/ mono-clonol antibodies (Rituxan) and came from near-death...then I began, last fall, my Interferon/ribavirin therapy for HepC which I cleared at wk 6 from a sky-high vl (10 million).... I started my HepC therapy w/ a cd4 count of 205, which as expected dropped as the interferon therapy week wore on.... although my percentages were good 18-26%, the cd4 would drop to say 80 in feb, then jump to 135 the next week, itwas down to 80 again 2 wks ago, then it jumped to 128 this week. I always get the blood drawn at the same lab, and I'm totally adherent to meds, don't drink, and do everything the same one week to the next. So why the startling jumps and declines? Are these lab tests really accurate? or dothey just give a relative measure. I freaked when I fell below 100 cd4, until I read about people w/ 5. Can one live long at a chronically depressed cd4 count (like under 50 or 100)? Thank you for your valuable time and for helping all of us.

Response from Dr. Holodniy

Yes, the CD4 count can fluctuate, and as you indicate, will be affected and fluctuate further because of the HCV treatment. It sounds like you have responded to HCV treatment, so you will need to hang in there awhile longer until you complete the HCV treatment, after which I am sure your CD4 counts will increase and stabilize.



Previous
big cd4% change?
Next
Relatively High CD4 and Low Viral Load

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement